Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took plan B after unprotected sex. Bleeding has not stopped after periods. What are the chances of pregnancy?

Answered by
Dr.
Dr. Anjana Rao Kavoor

Psychiatrist

Practicing since :2008

Answered : 1197 Questions

default
Posted on Thu, 14 Nov 2013 in Birth Control
Question: Ok long story so I'm sorry but here are all the details. My gf and I had unprotected sex Oct 5 and I came outside on her stomach and wiped it off. I don't think any got in her. 14 hours later I had her take a plan b, the one pill version not the two pill, as she wasn't on anything before since birth control messes up her system. She already has 1 child and miscarried one before that. About almost a week later she gets her period on Oct 11 which is two weeks early, here's the thing she hasn't stopped bleeding for 2 1/2 weeks not spotting but heavy flow! She took a test about 5 days before her normal period would have come if we hadn't taken plan b it was negative. it was a EPT test. She does Natural family planning and keeps up with her cycle she said she was 80% sure she wasn't ovulating when we did it. She said when she was young and tried Birth control she had a "6month period". What are the chances she is actually pregnant?
doctor
Answered by Dr. Anjana Rao Kavoor 56 minutes later
Brief Answer:
Less likely to be pregnant

Detailed Answer:
Hi,
Thanks for writing in to us.

I have read through your query in detail.

Plan b pill contains a high dose of hormones which doesn't allow implantation of the embryo. Therefore pregnancy does not occur. The best results are from taking plan b within few hours after unprotected sex but it works when taken up to 72 hours after having unprotected sex.

There may be warly or delayed cycles in most women taking plan b with bleeding happening as early as 7 days after taking the pill. Thia happens because of the action of hormones in the pill.

Your partner however needs to check up with a gynecologist if bleeding is there for more than 2.5 weeks. This is to know if there is any other condition for her bleeding and to correct her anemia if her hemohlobin levels are below normal.

The chances of being pregnant are less likely because she has taken plan b within 72 hours of unprotected sex. The home pregnancy test is accurate in most cases 15 days after sex. You may get her to do the home pregnancy test anytime after October 20 if you had last unprotected sex on 5 October.

Hope your query is answered.
Do write back if you have any doubts.

Dr.A.Rao Kavoor
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Combined oral contraceptive pill

doctor1 MD

Hi I have been taking Diane 35 since I was 17 years old, I m 41 now and I stopped the pill 3 weeks ago. I am a very active person but lately I have been feeling lazy, I don t have the desire to workout and I m feeling depress. Is this a related side effect to be off Diane 35?

doctor1 MD

Hello, Since Monday i have been feeling sick, have a sore lower back, feel dizzy a lot of the time and have been crying a lot for no reason. I am due on my period this week i don t think i could be pregnant as i have been taking the pill . My periods usually are no cause for concern at all. I still have an appetite and have been eating well when the nausea settles down, it doesn t take long for it to come back though. Do you know what this could be? Should i go see a doctor? Thank you Becky

doctor1 MD

Hi, I am currently trying for a baby. I have only been off the pill since the beginning of May, after I had just finished a period. A few days later, I bled again. I have had unprotected sex a couple of times and I now feel bloated, constipated, my nipples are becoming more and more sore. I am also weeing a little more than I used to. I know it s quite early. I have done a few pregnancy tests and they have both been negative. Ovulation tests have also been negative, so I don t quite know what the think. Could the body changes be due to coming off the pill? I didn t have these symptoms last time I cam off the pill though. Thanks, Kelly.

doctor1 MD

Plz suggest is it save to have unwanted 72 or i pill in 2consequtive days. I had sex with my bf in the morning without any protection. I have taken the pill yesterday only at night as we had sex yesterday also. Now do i need to take one more pill today? And is it safe to have one more pill?

doctor1 MD

i am currently on depo provera and have bled for weeks non stop i will be going on holiday soon can i take norethisterone to stop the bleeding? And will this prevent me from bleeding during or after sex? i will be reunited with my fiance after not...

doctor1 MD

Hi I am XXXX. I had sex with my girlfriend last month Oct 14th,15th and 16th. She first took a contraceptive pill considering we have done for all. But again we made love within 4 hours of her taking the pill. so I forced her take another pill too...

doctor1 MD

Hi I'm XXXX.37 yrs old. I have 2 kids...my problem is irregular and painful periods. ..Dr. suggest me novelon tablets. ..I'm taking novelon 3 days but till now periods on..why